MAUDE Adverse Event Report: CORDIS US CORP. STORQ; WIRE, GUIDE, CATHETER

CORDIS US CORP. STORQ; WIRE, GUIDE, CATHETER
Catalog Number 503456J
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35266847 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the storq 0.035¿x180cm angled steerable guidewire was found kinked and almost fractured upon opening.The wire tip was noticed to be kinked almost fractured when the device was taken out of the package.The device was not used in the patient.There was no reported patient injury.The product was properly stored and opened in sterile field.The product was handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.No excessive force was applied to the device during withdrawal from package.The fracture was noticed before the preparation step.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the tip of the storq 0.035¿x180cm angled steerable guidewire was found kinked and almost fractured upon opening.The wire tip was noted to be kinked and almost fractured when the device was taken out of the package.The device was not used in the patient.There was no reported patient injury.The product was properly stored and opened in sterile field.The product was handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.No excessive force was applied to the device during withdrawal from package.The fracture was noticed before the preparation step.Two (2) device pictures were provided for review.Picture#1 shows the guidewire inserted into the coiled tube; a fractured condition at the distal section of the wire could be noticed.The inner label can be observed with the following information: catalogue 503-556j, lot 35266847 and use by date 2025-10-31.Picture #2 shows a close up of the distal section of the catheter and a fractured condition can be observed.No other product anomalies can be noticed in the attached pictures.A non-sterile guidewire ¿sgw storq.035 180cm angle std¿ was received for analysis.During visual inspection, a kinked and unraveled condition was noted approximately 4.5 cm from the distal tip.A fractured condition was not observed.The distal end of the guidewire was analyzed using a vision system to magnify the damaged area and confirmed the kinked condition.The core wire can be visualized because of the unraveling of the coil wire.The core wire is intact with no exposed surfaces or signs of damage noted.A product history record (phr) review of lot 35266847 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip~fractured¿ was not confirmed because these damages were not noted during the product analysis.However, the malfunctions ¿distal tip ~ kinked/bent¿ and ¿guidewire ~unraveled/stretched¿ were identified during the analysis.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Inspect and prepare selected catheter according to the manufacturer¿s instructions.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
STORQ
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key17435934
Report Number1016427-2023-05559
Device Sequence Number15164666
Product Code DQX
UDI-Device Identifier10705032055949
UDI-Public(01)10705032055949(17)251031(10)35266847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number503456J
Device Lot Number35266847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2023
Supplement Date Received by Manufacturer08/20/2023
10/12/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/06/2023
10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown